MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100156-30
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.This information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00327.Complaint conclusion: as reported by the field, during a coil embolization, a 1.5mmx4cm deltapaq cere coil (cdf10015430, s13544) impeded in the microcatheter (mc).It was reported that physician found force when he pushed first coil within microcatheter, then he withdrew the first coil outside of the patient.The physician changed to a new 1.5mmx6cm deltapaq cere (cdf10015630, s14515), but still failed to advance.Physician withdrew the second coil outside of patient.He changed to use a galaxy coil and was able to push smoothly within the same mc.The physician implanted a second galaxy coil successfully as well.Therefore, the procedure was completed by the two galaxy coils.There was no patient injury reported.The target cerebral position was not lost.No additional information is available.Based on the product analysis of the 1.5mmx4cm deltapaq cere, the embolic coil appears to be mechanically detached from the device.Based on the product analysis of the 1.5mmx6cm deltapaq cere, the embolic coil was noted to being kinked.One non-sterile unit deltapaq cere 1.5mmx6cm was received inside of a pouch.The received device was visually inspected, and the dpu was found kinked at 75cm from the proximal end.A microscopic inspection was performed, and the embolic coil was found kinked outside of the introducer.No other damages were observed.A manufacturing record evaluation was performed for the finished device s14515 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs)¿ impeded in microcatheter with no loss of cerebral target position¿ was confirmed.The embolic coil and the dpu were found kinked and this condition may have contributed to an impediment.The kinked condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Kinking can be caused by the application of excessive force to a device while trying to advance against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 1.5mmx4cm deltapaq cere coil (cdf10015430, s13544) impeded in the microcatheter (mc).It was reported that physician found force when he pushed first coil within microcatheter, then he withdrew the first coil outside of the patient.The physician changed to a new 1.5mmx6cm deltapaq cere (cdf10015630, s14515), but still failed to advance.Physician withdrew the second coil outside of patient.He changed to use a galaxy coil and was able to push smoothly within the same mc.The physician implanted a second galaxy coil successfully as well.Therefore, the procedure was completed by the two galaxy coils.There was no patient injury reported.The target cerebral position was not lost.No additional information is available.Based on the product analysis of the 1.5mmx6cm deltapaq cere, the embolic coil was noted to being kinked.

Brand Name
DELTAPAQ CERE 1.5MMX6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10369067
Report Number3008114965-2020-00328
Device Sequence Number11479465
Product Code HCG
UDI-Device Identifier00878528007043
UDI-Public00878528007043
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberCDF100156-30
Device Catalogue NumberCDF10015630
Device Lot NumberS14515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1